Alert archive / Wyoming / Frost Advisories in 2008

Frost Advisory 2, NWS Salt Lake City, UT

September 1, 2008Uinta County, Wyoming

NWS Salt Lake City, UT issued this frost advisory at Sep 1, 2008, 2:57 PM MDT for Uinta County, Wyoming. It took effect at Sep 2, 2008, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2008, 2:57 PM MDT (20:57 UTC)
In effect from
Sep 2, 2008, 3:00 AM MDT
Expired
Sep 2, 2008, 9:00 AM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 012057
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
257 PM MDT MON SEP 1 2008

...COLD TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF UTAH AND
SOUTHWEST WYOMING...

UTZ001-006-011-014-WYZ021-020600-
/O.NEW.KSLC.FR.Y.0002.080902T0900Z-080902T1500Z/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-SOUTHWEST WYOMING-
257 PM MDT MON SEP 1 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY. 

THIS FROST ADVISORY IS FOR THE CACHE VALLEY...WASATCH MOUNTAIN
VALLEYS...THE WESTERN UINTA BASIN...THE SANPETE ANS SEVIER
VALLEYS...AS WELL AS FAR SOUTHWEST WYOMING. 

A MUCH COOLER AIRMASS SPREADING INTO THE REGION...COMBINED WITH
CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL
INTO THE LOWER 30S LATE TONIGHT ACROSS MANY NORTHERN AND CENTRAL
UTAH VALLEYS...AS WELL AS SOUTHWEST WYOMING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 020539
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1139 PM MDT MON SEP 1 2008

...COLD TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF UTAH AND
SOUTHWEST WYOMING...

UTZ001-006-011-014-WYZ021-021500-
/O.CON.KSLC.FR.Y.0002.080902T0900Z-080902T1500Z/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-SOUTHWEST WYOMING-
1139 PM MDT MON SEP 1 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY.

THIS FROST ADVISORY IS FOR THE CACHE VALLEY...WASATCH MOUNTAIN
VALLEYS...THE WESTERN UINTA BASIN...THE SANPETE ANS SEVIER
VALLEYS...AS WELL AS FAR SOUTHWEST WYOMING.

A MUCH COOLER AIRMASS ACROSS THE REGION...COMBINED WITH CLEAR SKIES
AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER
20S TO LOWER 30S LATE TONIGHT ACROSS MANY NORTHERN AND CENTRAL
UTAH VALLEYS...AS WELL AS SOUTHWEST WYOMING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 021507
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 AM MDT TUE SEP 2 2008

UTZ001-006-011-014-WYZ021-021615-
/O.EXP.KSLC.FR.Y.0002.000000T0000Z-080902T1500Z/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-SOUTHWEST WYOMING-
907 AM MDT TUE SEP 2 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY FOR THE CACHE VALLEY...WASATCH MOUNTAIN
VALLEYS...WESTERN UINTA BASIN...SANPETE AND SEVIER VALLEYS AND
SOUTHWEST WYOMING IS NO LONGER IN EFFECT.

TEMPERATURES HAVE BEGUN TO WARM FROM THE EARLY MORNING LOWS IN THE
30S.

$$

BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this frost advisory went out at Sep 1, 10:25 AM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Sep 1, 10:25 AM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT MON SEP 1 2008

.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT
UTAH THROUGH TODAY. WARMER HIGH PRESSURE WILL SLOWLY BEGIN TO
INFLUENCE THE AREA BY MID-WEEK.

&&

.DISCUSSION...VIGOROUS SHORTWAVE TROUGH CURRENTLY LIFTING
NORTHEAST ACROSS NORTHERN UT/SOUTHERN ID. ASSOCIATED SURFACE FRONT
CONTINUES TO PUSH THROUGH CENTRAL AND SOUTHERN UT...EXTENDING
ROUGHLY ALONG A LINE FROM JUST EAST OF PRICE TO BEAVER. ISOLATED
CONVECTION PERSISTS ALONG THIS BOUNDARY...AND WILL LIKELY CONTINUE
TO FIRE INTO THE AFTERNOON HOURS. MEANWHILE ANOTHER BAND OF STRONG
THUNDERSTORMS DEVELOPED ACROSS NORTHERN UT DURING THE EARLY
MORNING HOURS...ROUGHLY ALONG 700MB TROUGH AXIS AND WITHIN REGION
OF MID LEVEL PVA. NUMEROUS REPORTS OF SMALL HAIL AND LOCALLY HEAVY
RAINFALL ACCOMPANIED THESE STORMS...WHICH HAVE WEAKENED BUT
CONTINUE TO PUSH EAST ACROSS NORTHEASTERN UT AND FAR SOUTHWEST
WYOMING.

ANTICIPATE CONVECTIVE THREAT TO LINGER INTO THE EARLY AFTERNOON
HOURS ACROSS NORTHERN...BEFORE MID LEVEL TROUGH AXIS LIFTS
NORTHEAST OF THE AREA. AS SKIES CLEAR OVERNIGHT MAY NEED TO
CONSIDER FRONT/FREEZE HEADLINES FOR SOME NORTHERN VALLEYS.

&&

.HYDROLOGY...LOCALLY HEAVY RAINFALL NOTED WITH THUNDERSTORMS
ACROSS NORTHERN UT THIS MORNING...WITH OBSERVED RAINFALL RATES OF
0.5 TO 0.75 INCHES PER HOUR. GIVEN PRECIP RATES...ALONG WITH
WIDESPREAD RAINFALL WHICH OCCURRED OVERNIGHT...REISSUED FLASH
FLOOD WATCH FOR BURN SCARS ALONG WASATCH FRONT. THREAT FOR DEBRIS
FLOWS SHOULD GREATLY DIMINISH BY MID TO LATE AFTERNOON.

&&

.AVIATION...POTENTIAL FOR OCCASIONAL MVFR CEILINGS/VISIBILITY
WITHIN HEAVIER RAIN SHOWERS WILL PERSIST AT KSLC THROUGH EARLY
AFTERNOON. OTHERWISE CONDITIONS EXPECTED TO GREATLY IMPROVE BY 20Z
OR SO. WINDS AT THE TERMINAL TO REMAIN FROM THE NORTHWEST THROUGH
THE REMAINDER OF THE DAY.

&&

.FIRE WEATHER...A COLD FRONT EXTENDING FROM SOUTHWEST TO
EAST-CENTRAL UTAH WILL CONTINUE TO MOVE SOUTH OUT OF THE FIRE
DISTRICT BY LATE THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE
AHEAD OF THE FRONT OVER SOUTHERN UTAH. WET THUNDERSTORMS OVER MAINLY
THE NORTH AND EAST WILL DECREASE IN COVERAGE THROUGHOUT THE DAY WITH
DRIER AIR INFILTRATING THE FIRE DISTRICT FROM THE WEST. A COOL BUT
DRY AIRMASS UNDER GENERALLY LIGHT WEST TO NORTHWEST FLOW WILL THEN
REMAIN OVER THE AREA THROUGH LATE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR UTZ003-UTZ004-UTZ008.

WY...NONE.

&&

SEAMAN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 1, 4:52 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
452 AM MDT MON SEP 1 2008

UTZ001>016-019>021-517-518-WYZ021-021100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
452 AM MDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS
ALONG A COLD FRONT OVER UTAH AND SOUTHWEST WYOMING. THE SNOW LEVEL
WILL BE NEAR 9000 FEET OVER NORTHERN SECTIONS AND 10000 FEET FOR
SOUTHERN UTAH WITH LOCAL ACCUMULATIONS OF 1 TO 3 INCHES IN THE
HIGHEST MOUNTAINS.

CREEKS AND STREAMS ACROSS THE OUTLOOK AREA WILL CONTINUE TO RUN
HIGH AND FAST TODAY AS A RESULT OF LOCAL HEAVY RAIN OVER THE
WEEKEND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY AND STABLE NORTHWEST FLOW WILL BE OVER THE REGION FOR THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Sep 1, 12:48 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1248 PM MDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M65.00 MPH       TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY MESONET SITE.

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M70.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK MESONET SITE.

0300 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
08/31/2008  M65.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND MESONET SITE. WINDS GUSTED IN EXCESS OF
            60 MPH THROUGH 330 PM

0315 PM     TSTM WND GST     10 S LAKESIDE           41.06N 112.89W
08/31/2008  E79.00 MPH       BOX ELDER          UT   MESONET

            LAKESIDE MESONET SITE. GUSTED IN EXCESS OF 58 MPH THROUGH
            330 PM.

0330 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
08/31/2008  M71.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND MESONET SITE.

0330 PM     TSTM WND GST     15 W WEST WARREN        41.26N 112.44W
08/31/2008  M77.00 MPH       BOX ELDER          UT   MESONET

            PROMONTORY POINT MESONET SITE. WINDS GUSTED IN EXCESS OF
            58 MPH THROUGH 445 PM.

0335 PM     TSTM WND GST     11 E LAKESIDE           41.22N 112.67W
08/31/2008  M68.00 MPH       BOX ELDER          UT   MESONET

            GREAT SALT LAKE UPR MESONET SITE. WINDS GUSTED IN EXCESS
            OF 58 MPH THROUGH 400 PM.

0400 PM     TSTM WND DMG     TREMONTON               41.72N 112.18W
08/31/2008                   BOX ELDER          UT   BROADCAST MEDIA

            LARGE TREE BRANCHES DOWN

0400 PM     TSTM WND DMG     BRIGHAM CITY            41.51N 112.01W
08/31/2008                   BOX ELDER          UT   BROADCAST MEDIA

            LARGE TREES DOWN.

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

0431 PM     FLASH FLOOD      10 N KANAB              37.16N 112.52W
08/31/2008                   KANE               UT   PARK/FOREST SRVC

            WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
            RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
            UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.

0445 PM     TSTM WND GST     5 ESE OGDEN             41.20N 111.88W
08/31/2008  M61.00 MPH       WEBER              UT   MESONET

            OGDEN PEAK MESONET SITE.

0500 PM     TSTM WND GST     SALT LAKE CITY          40.78N 111.93W
08/31/2008  M61.00 MPH       SALT LAKE          UT   MESONET

            UNIVERSITY OF UTAH MESONET SITE.

0525 PM     TSTM WND GST     24 SSW DUGWAY           39.92N 112.94W
08/31/2008  E61.00 MPH       TOOELE             UT   MESONET

0625 PM     TSTM WND GST     4 NNE CALLAO            39.95N 113.70W
08/31/2008  E67.00 MPH       TOOELE             UT   MESONET

            CALLAO MESONET SITE.

&&

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 6:08 PM MDTFlash Flood WarningSLCSalt Lake3 hr
Aug 31, 6:41 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele64 min
Aug 31, 7:39 PM MDTSevere Thunderstorm WarningSLCMillard66 min
Aug 31, 9:07 PM MDTFlash Flood WarningSLCSalt Lake, Utah3 hr
Aug 31, 9:26 PM MDTSevere Thunderstorm WarningSLCJuab, Millard49 min
Aug 31, 9:55 PM MDTSevere Thunderstorm WarningSLCJuab, Millard50 min
Sep 1, 9:29 AM MDTFlash Flood WatchSLC5 hr

Nearby

Frost Advisories in Wyoming, 2008Frost Advisories in Utah, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.